Alert archive / Nebraska / Flash Flood Watches in 2007

Flash Flood Watch 9, NWS Hastings, NE

June 12, 200724 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this flash flood watch at Jun 12, 2007, 3:28 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Jun 12, 2007, 7:00 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 3:28 PM CDT (20:28 UTC)
In effect from
Jun 12, 2007, 7:00 PM CDT
Expired
Jun 13, 2007, 2:55 PM CDT
In force
20 hr
Issued by
NWS Hastings, NE
Flood severity
None
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood watch went out at Jun 12, 6:43 AM CDT, 8 hours 45 minutes earlier.

Area forecast discussion, Jun 12, 6:43 AM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
643 AM CDT TUE JUN 12 2007

.AVIATION...LOWS CLOUDS WITH CEILINGS UNDER 1K WILL DOMINATE
THROUGH MIDDAY TODAY. VISIBILITIES MAY OCCASIONALLY DIP BELOW
5 MILES BUT AM NOT EXPECTING WIDESPREAD VERY LOW VSBYS. SOME
IMPROVE IN CEILINGS MAY OCCUR AROUND MIDDAY...BUT THAT WILL
BE SHORT LIVED. SOUTHEAST WINDS WILL INCREASE LATE THIS
MORNING THROUGH THE AFTERNOON WILL BE STEADY FROM 15 TO 20 KTS.
THOUGH SOME RAIN COULD MOVE INTO LATE THIS AFTERNOON...RISK FOR
HEAVIER RAINFALL AND THUNDERSTORMS LOOKS MOST LIKELY LATE TONIGHT.
&&

.PREV DISCUSSION... /ISSUED 305 AM CDT TUE JUN 12 2007/

DISCUSSION...PRIMARY FORECAST CONCERN WILL CENTER ON THE CHANCE OF
SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS.

OVERALL PATTERN HAS CHANGED VERY LITTLE FROM YESTERDAY. UPPER LEVEL
TROUGH IS SITUATED ACROSS THE WESTERN CONUS WITH A SFC TROUGH ALONG
THE HIGH PLAINS OF WESTERN NEBRASKA INTO EASTERN COLORADO. OVERALL
FLOW PATTERN CONTINUES TO SUPPORT GOOD NORTHWARD MOISTURE ADVECTION
FROM THE GULF OF MEXICO INTO THE CENTRAL PLAINS. PRECIPITABLE WATER
VALUES ARE INCREASING THIS MORNING AND BY THIS AFTERNOON SHOULD BE
RUNNING FROM 1.5 TO 1.75 INCHES...WHICH IS ABOUT TWO STANDARD
DEVIATIONS ABOVE NORMAL.

SFC AND UPPER TROUGH WILL VERY SLOWLY SLIDE EAST OVER THE NEXT FEW
DAYS BRINGING WITH IT AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS. MOSTLY CLOUDY SKIES CAN BE EXPECTED TODAY THROUGH
THURSDAY IN ASSOCIATION WITH THIS SYSTEM. CLOUDS WILL MAKE IT
DIFFICULT TO DESTABILIZE AND MID TO UPPER LEVEL FLOW IS RELATIVELY
WEEK.  THEREFORE...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THE
NEXT FEW DAYS ALTHOUGH A FEW ISOLATED HAIL AND WIND REPORTS ARE
POSSIBLE. THE PRIMARY THREAT WILL BE LOCALIZED HEAVY RAINFALL FROM
SLOW MOVING THUNDERSTORMS THAT WILL BE EFFICIENT RAINFALL PRODUCERS.
THE BEST CHANCE FOR PRECIPITATION SHOULD RUN FROM TONIGHT THROUGH
WEDNESDAY NIGHT AS THE UPPER TROUGH SLIDES INTO AND ACROSS OUR CWA.
HAVE LOWERED HIGH TEMPERATURES FOR TODAY AND WEDNESDAY DUE TO
EXPECTED CLOUD COVER.

SLIGHT POPS LINGER INTO THURSDAY AS UPPER TROUGH WEAKENS AND BECOMES
CUT OFF ACROSS THE SOUTHERN PLAINS. INCREASING SUNSHINE WILL HELP TO
BOOST TEMPERATURES BACK INTO THE MID TO UPPER 80S BY THE END OF THE
WEEK INTO THE WEEKEND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 12, 12:11 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1211 PM CDT TUE JUN 12 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1211 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE OF THUNDERSTORMS CONTINUE TO INCREASE THROUGH THE DAY...
WITH THUNDERSTORMS LIKELY TONIGHT. THE PRIMARY THREAT WILL BE
LOCALIZED HEAVY RAINFALL.  SOME LOCATIONS WILL SEE 1 TO 2 INCH
RAINFALL AMOUNTS BY EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS MAY
BE CAPABLE OF PRODUCING HAIL STONES FROM ONE HALF TO ONE INCH IN
DIAMETER AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH
FRIDAY AND THEN AGAIN SUNDAY AFTERNOON THROUGH MONDAY. HOWEVER...THE
BEST CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY ALONG WITH THE
CONTINUED THREAT OF LOCALIZED HEAVY RAINFALL. SOME LOCATIONS COULD
SEE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WEDNESDAY INTO WEDNESDAY
NIGHT RESULTING IN THE POSSIBILITY OF MINOR FLOODING. WIDE SPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KISNER

In the hours before

Local storm report, Jun 12, 2:26 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
226 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             3 E PHILLIPSBURG        39.75N 99.27W
06/12/2007  E0.25 INCH       PHILLIPS           KS   LAW ENFORCEMENT

            PEA SIZE ALONG WITH 30 TO 40 MPH WINDS CREATING NEAR ZERO
            VISIBILITY.

&&

KISNER
Special weather statement, Jun 12, 2:43 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
243 PM CDT TUE JUN 12 2007

KSZ005-NEZ083-122015-
HARLAN-PHILLIPS-
243 PM CDT TUE JUN 12 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARLAN AND PHILLIPS COUNTIES...

AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WOODRUFF...OR 11 MILES NORTH
OF PHILLIPSBURG...AND MOVING NORTH AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WOODRUFF BY 250 PM CDT
  ALMA BY 300 PM CDT
  ORLEANS BY 305 PM CDT
  HUNTLEY BY 310 PM CDT

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 12, 3:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             1 SE ORLEANS            40.12N 99.44W
06/12/2007  E0.88 INCH       HARLAN             NE   PUBLIC

&&

PFANNKUCH
Special weather statement, Jun 12, 3:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
315 PM CDT TUE JUN 12 2007

KSZ005-122045-
PHILLIPS-
315 PM CDT TUE JUN 12 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHEASTERN PHILLIPS COUNTY...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF HARLAN COUNTY DAM...OR 17 MILES
NORTHEAST OF PHILLIPSBURG...AND MOVING NORTH AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN PHILLIPS COUNTY BY 320 PM CDT

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:52 PM CDTSevere Thunderstorm WarningGIDHarlan38 min

Nearby

Flash Flood Watches in Nebraska, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.